Profile picture for user shortstp78
Juanita P. Recipient

Entresto

Hello Everyone again, i have a Heartmate II for almost 3 years now.  Not a candidate for transplant, too healthy,, antibodies too high.  However, the Dr. wants to put on entresto and continue on coreg to possibly remodel the heart and bring up the EF.  There is more information, but no need to bore you.  Has anyone ever taken entresto with an LVAD and did it help with the Ejection Fraction?  

 

Juanita

Profile picture for user Shilma
Susan R.

My husband had a Heartmate ll and high antibodies, according to our doctors. After researching, we found that Cedars Sinai hospital in Los Angeles did not consider his antibodies an issue. 
He had a transplant there almost two years ago. 
If you can go there, I recommend it.

Profile picture for user shortstp78

In reply to by Susan R.

Juanita P.

Oh that is wonderful news!! Unfortunately my antibodies are 90 percent and have no way to go to California.  Have a home here and would lose it if I went anywhere... Thank you for that information though...I believe one of the hospitals here did mention Mt. Sinai hospital in CA....

Profile picture for user Scott M
Scott C.

I was placed on Entresto about 3 months ago.  My diuretics namely metalazone and toursemide were starting to cause problems with my kidneys.  The Entresto has effectively eliminated my need to take any diuretics.  So far so good. They cancelled my Kidney transplant consultation based on these improvements.   I am on the transplant list for my heart and have had my Heart Ware for just over one year now.  It HAS NOT reduced my EF at all and never thought it would given the condition of my heart as evidenced by my most recent Echo.  Oh and my provider is Johns Hopkins in Baltimore.

Profile picture for user shortstp78

In reply to by Scott C.

Juanita P.

Scott that is good news to hear that you are on the transplant list.   Hopefully, you will get one soon.  The Dr. did dc my diuretics as nt holding water at all.  I am on Valsartan as they don't want to take a chance with allergic to Entresto. They are checking kidneys in about a week.  If the medication causes any problems, or If having a tough time tolerating it.  I just go off. Enough said!!

Profile picture for user MrChristopherL
Anonymous

To me it is interesting to hear that entresto may bring up EF, did the doctor say it would. 

We got off entresto after the LVAD implant, don't really k ow why. Will have to ask.thanks for looking at this

Profile picture for user shortstp78

In reply to by Anonymous

Juanita P.

Gabriele, the Dr. I had few weeks ago was totally awesome!! He is a transplant Dr. and was filling in for my Dr. who was at a conference.  Lucky for me!! He was not only very thorough but after giving the news of antibodies, etc...he asked what I wanted??  i said  to have this device out....My EF now is about 15 which is higher than has been in l0 years...  I worked with a l0 EF for 10 years.  He advised i was not on the right medication..I was thrown.   He advised that research has proven entresto and sparenlacton - spelling that one wrong were the drugs to use.  Research has shown that pre-pump it did raise EF, however; post pump research has not been done with the drugs to report if there was a rise in the EF but was no different, same heart, same goal etc.  He said it is worth the shot, and in 6 months I will get another Echo to see if improved.  Why wouldn't it?? And it is worth every penny of a chance...See the way I see it, and have heard, and have experienced, most hospitals put the pump in and "that is what will do the work" with taking the basic meds, blood thinner, bp pill etc.  Does anyone really talk about working toward improving the heart making it stronger and possibly explanting the VAD?? Not a whole lot.  Not everyone is in the same box, i get that, but there are interventions that can be utilized in hope of improvement with strengthening of the heart.  As they asked me, what do you have to lose if it doesn't work?  You go off the drug!! Sounds pretty reasonable to me.  I hope that helps and I hope this helps. Already, I want to be honest.  The med I'm taking, Valsartan as I can't take entresto because allergic to the ACE inhibitors, and entresto is a combo of ACE mimic and ARB's I already feel better and only 3 days in.  Good luck and prayers for all of us..:) 

Profile picture for user MrChristopherL
Anonymous

Dear Juanita, thank you very ,much for your informative mail. That really helps, my husband also thinks, that one day he may get of the LVAD. 

We definitely will discuss this with our doctors.  We have  good doctors and f

 they listen to us and have given good advise and results when we addressed something.

I share your attitude and thoughts.

All the very best and much success for you. 

And a better echo next time to go.

Gabriele

Profile picture for user shortstp78

In reply to by Anonymous

Juanita P.

Thank you so much Gabriele and the same to your husband.  Tell him to hold tight, there is always a reason for the season.  

Profile picture for user MrChristopherL

In reply to by Juanita P.

Anonymous

Thank you, Juanita, we have to keep the Faith. Worries end, where Faith begins

Happy Thanksgiving 

Profile picture for user hind
Hind A.

Hello 

sorry to join so late

my father has taken entresto before the vad transplanted 

Since he took it he feels so weak and dizzy ,his blood pressure became too law while all the doctors from everywhere advised him to take it !! 
 

after that his doctor tells us rare of the patients cant tolerate this medication.. so baba stop it since that time 

 

but most of the patients improve with it according to them

 

get well soon and try all the way to be fine , 

Profile picture for user hind
Hind A.

My advice to you 

start with baby dose , I mean small dose 

and week by week try to increase the doses 

DONT start with high dose immediately 

and remember if u are taking one medication name ( lisinopril) you have to STOP it for 2 days before you start The Entersto , otherwise u will have some complications ​​​​​!! 
 

don’t take this 2 medication together at all

Profile picture for user MrChristopherL
Anonymous

Thank you, I appreciate all info, I believe the more info we have, the better we can weigh things and talk to our doctors.we have to be our own advocates .

Best wishes 

Gabriele